Alert archive / Illinois / Freeze Warnings in 2020
Freeze Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 13, 2020, 3:03 PM CDT for 21 counties in Illinois. It took effect at Apr 14, 2020, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 3:03 PM CDT (20:03 UTC)
- In effect from
- Apr 14, 2020, 12:00 AM CDT
- Expired
- Apr 14, 2020, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
All 21 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Logan County, IL, Macon County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS73 KILX 132003 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 303 PM CDT Mon Apr 13 2020 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ILZ040>048-053>057-140100- /O.CAN.KILX.WI.Y.0008.000000T0000Z-200414T0000Z/ /O.NEW.KILX.FZ.W.0002.200414T0500Z-200414T1400Z/ Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Decatur, Sullivan, Tuscola, Charleston, Mattoon, and Paris 303 PM CDT Mon Apr 13 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Tuesday. The Wind Advisory has been cancelled. * WHAT...Temperatures falling to around 30 degrees. * WHERE...Portions of central and east central Illinois. * WHEN...From midnight tonight through early Tuesday morning. * IMPACTS...Sensitive vegetation that is left unprotected may be damaged by the cold. ADDITIONAL DETAILS...Winds will continue to diminish the remainder of the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ027>031-036>038-132115- /O.CAN.KILX.WI.Y.0008.000000T0000Z-200414T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, and Normal 303 PM CDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lincoln has cancelled the Wind Advisory. While still gusting to around 30 to 35 mph at times, winds will continue to diminish the remainder of the afternoon. $$ ILZ049>052-061>063-140100- /O.NEW.KILX.FZ.W.0002.200414T0500Z-200414T1400Z/ Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-Clark- Including the cities of Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, and Marshall 303 PM CDT Mon Apr 13 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Tuesday. * WHAT...Temperatures falling to around 30 degrees. * WHERE...Portions of central and east central Illinois. * WHEN...From midnight tonight through early Tuesday morning. * IMPACTS...Sensitive vegetation that is left unprotected may be damaged by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Geelhart
2 follow-up statements
142 WWUS73 KILX 132149 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 449 PM CDT Mon Apr 13 2020 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ILZ040>057-061>063-140900- /O.CON.KILX.FZ.W.0002.200414T0500Z-200414T1400Z/ Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark- Including the cities of Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, and Marshall 449 PM CDT Mon Apr 13 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * WHAT...Temperatures falling to around 30 degrees. * WHERE...Portions of central and east central Illinois. * WHEN...From midnight tonight through early Tuesday morning. * IMPACTS...Sensitive vegetation that is left unprotected may be damaged by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
873 WWUS73 KILX 140746 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 246 AM CDT Tue Apr 14 2020 ILZ040>057-061>063-141400- /O.CON.KILX.FZ.W.0002.000000T0000Z-200414T1400Z/ Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark- Including the cities of Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, and Marshall 246 AM CDT Tue Apr 14 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures in the upper 20s and lower 30s. * WHERE...Portions of central and east central Illinois. * WHEN...Through 9 AM CDT. * IMPACTS...Sensitive vegetation that is left unprotected may be damaged by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 13, 2:50 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 13, 2:50 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 250 PM CDT Mon Apr 13 2020 .SYNOPSIS... Issued at 250 PM CDT Mon Apr 13 2020 Winds will diminish this evening as high pressure edges southeast toward the mid Mississippi Valley. As a very cool air mass remains place, temperatures are expected to fall below freezing the next few nights over a large part of central Illinois. While Tuesday remains dry, a weak weather system will bring a chance of light snow Tuesday night and early Wednesday. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 250 PM CDT Mon Apr 13 2020 After coordination with neighboring offices, we will be dropping the Wind Advisory by 4 pm. Most gusts over the last couple hours have been the 25-35 mph range, though still around 40 in a few areas in east central Illinois. These will continue to diminish the remainder of the afternoon. Attention then turns to frost/freeze headlines. A Freeze Warning will be issued for areas bounded by I-70 on the south, and a Rushville to Danville line on the north. While locations north of there will be solidly below freezing tonight, the growing season has not advanced as far. However, will issue a separate statement for that area. South of I-70, though temperatures will drop into the mid 30s, mostly cloudy conditions will preclude development of frost. Most of the clouds will hang around through Tuesday, although the northern CWA may see some sunshine. Highs should edge up a few degrees from today. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 250 PM CDT Mon Apr 13 2020 A weak wave continues to be on track to move across central Illinois late Tuesday night and Wednesday morning. Have increased the PoP's with this feature, which will produce a period of light snow. May see around 1/2 inch of snow on mainly grassy areas, before switching to rain Wednesday morning. Longer range models starting to come into better alignment with the Thursday/Thursday night system. The GFS is much different from its projections from 24 hours ago of a major storm, but is still a bit further north than the European model with a surface low track closer to I-70. May see a dusting of snow across the northern CWA as well from this system, but temperatures appear warm enough to be more in the rain category. Warmer weather returns for the weekend, but the models diverge in precipitation trends. The European model has a decent system ejecting across the Ohio Valley Saturday night and early Sunday, while the GFS has more of a split flow and a weaker northern stream front moving into the Great Lakes. Will keep rain chances low for the time being, while this tries to sort itself out. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1211 PM CDT Mon Apr 13 2020 VFR conditions expected through the period. Cloud ceilings just above MVFR range in eastern Illinois at midday, but have been slowly rising and should get closer to 4,000 feet with time. Northwest winds still gusting from 25-35 knots, especially from KBMI-KDEC east, but will continue to diminish, and winds should be under 10 knots by 00-01Z. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 9 AM CDT Tuesday for ILZ040>057-061>063. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Apr 13, 11:11 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1111 AM CDT Mon Apr 13 2020 ILZ036-040-041-047-141100- Cass-Fulton-Mason-Schuyler- 1111 AM CDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Northwest winds will gust from 30 to 40 mph this afternoon. Temperatures are expected to fall below freezing tonight. This may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Temperatures are expected to fall below freezing Tuesday night and Wednesday night. This may damage sensitive vegetation. Lingering flooding on the Illinois River should subside on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ027>031-037-038-042>046-048>051-053-141100- Champaign-De Witt-Knox-Logan-Macon-Marshall-McLean-Menard-Morgan- Peoria-Piatt-Sangamon-Scott-Stark-Tazewell-Vermilion-Woodford- 1111 AM CDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Northwest winds will gust from 30 to 40 mph this afternoon. Temperatures are expected to fall below freezing tonight. This may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Temperatures are expected to fall below freezing Tuesday night and Wednesday night. This may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ052-054>057-061>063-066>068-071>073-141100- Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby- 1111 AM CDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Northwest winds will gust from 30 to 40 mph today, especially north of I-70. Temperatures are expected to fall to around freezing tonight. This may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Temperatures are expected to fall below freezing Tuesday night. This may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Geelhart
Nearby
Freeze Warnings in Illinois, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.